It's okay for a starter pill, however after a few months it's honestly best to keep monitoring closely. I was okay for the beginning, but It gave me leg pains, emotions and a lot of weight gain.
Average pill, it done the job. But it wasn’t for me. I’ve been on this pill on and off 3 times over the last 2 years. It did impact my mood slightly, I felt low and only realised this once I stopped taking it. On my 3rd try, it also made the withdraw bleeds extremely painful.
This was the first ever pill I was put on by my doctor. It was fine and worked a treat. My moods were pretty horrendous. I have a slightly fiery temper anyway but this made me and my partner clash something awful. I didn’t experience any problems with libido or symptoms in general other than mood. Although I had been on this particular pill for so long that it had actually made the skin on the walls of my vagina thin which can be a side effect. Due to this I had to have a small but still, operation to have this sorted. I only came off the pill as my doctor said it was discontinued and put me on levest. I now realise it wasn’t discontinued and they were trying to cost save.
This was my first pill, and as someone with generally stable emotional range, I was an absolute mess. I cried all the time and didn't understand why. My poor boyfriend at the time had to live with it. It made me into a soppy, weepy mess over ridiculous things. I'm so glad I realised that the pill was doing this to me and stopped.
Microgynon worked pretty well for me. The most noticeable thing was that my periods became shorter, and the blood was very thick, dark and clotty. I had some other mental health stuff going on over the 2 + years of taking it (and we were in lockdown for some of it!), so hard to say if it genuinely affected my mood. I was never able to run packs together - I would always spot and then bleed after 2-3 days.
I started microgynon at the start of January 2022 it's now June and I'm in the process of changing to a different pill. Microgynon had massively increased my hormonal acne cross my chin and upper arms, and it has caused me to gain nearly 10kg even though I go to the gym for 6hrs a week and eat healthy. In the last 3 months my period has been starting 3-4 days before I'm supposed to take my 7 day break, and my periods have become heavier and longer in the last 3 months. Absolutely loved the pill when I first started as it made my periods regular, light and pain free, this has unfortunately changed the longer I was taking it. Now I'm switching to marvelon to hopefully reduce the acne and stop the weight gain.
I started microgynon at the start of January 2022 it's now June and I'm in the process of changing to a different pill. Microgynon had massively in cream my hormonal acne cross my chin and upper arms, and it has caused me to gain nearly 10kg even though I go to the gym for 6hrs a week and eat healthy.
Microgynon works for me! I see lots of negative feedback for this specific combined pill, however for me it’s been life saving. I started taking the pill as after being raped and the traumatic consequences of this made the sight of blood and the pain extremely triggering, causing PTSD flashbacks and night terrors. As well as this, my endometriosis added to this monthly stress, making daily tasks undoable; I would be bed bound for a week if not more due to the endometriosis and PTSD. Having painful periods and ovulation from endometriosis has significantly decreased and I take the pill back to back for 6 months which saves the serious inconvenience periods cause to my life. I will say that the first break I took off microgynon was horrendous and possibly even worse than my usual periods that I would say are a 8 on the pain scale. It caused blood clots as big as my palm and what felt like contractions as they were leaving my body. However, the next break I took was absolutely fine with minimal bleeding and my pain was probably a 6 so much better. My mood has been impacted positively although I suspect this may be as a result of a hormonal imbalance. Microgynon also made my figure change rather significantly but I didn’t gain much weight- I had an extremely pronounced hourglass figure with a very small waist yet after a few months my waist seemed to expand outwards by 2/3 inches, making my hips seem much smaller. It also made one of my breasts slightly decrease in size and the other increase. It also got rid of the majority of my acne which has given me much confidence and now I only get the odd breakout once a month which is minimal, not cystic and easy to treat with good hygiene and duac cream. I don’t think the effects on my physical appearance should deter anyone from choosing microgynon as ultimately its made my life more enjoyable and given me freedom. Another negative side effect however is the yeast infections I get indefinitely at the moment. This may not be caused by the pill but I do suspect that it is as there is no other reasonable explanation. I have had chronic yeast infections for years now but the pill seems to worsen it, although it may improve with more medical treatment, I do not know yet. Period products would also cause me yeast infections so it is a loose loose situation, and it doesn’t particularly affect me as much anymore as over time the severity and impact of the infections are significantly decreasing. I don’t have to have excruciating periods each month, painful acne or be reminded of triggering memories from the blood and pain that comes with menstruation. I wish it didn’t cause as many headaches/migraines, yeast infections and negative changes to my physical appearance, but with every medication there are side effects and these are minor in comparison to what i face without my birth control. Microgynon is a brilliant pill for me and i’m so glad that I decided to take a chance on it!
Been on this pill nearly 10 years, much better than other options I've tried (rigevedon and progesterone only). Doesn't seem to have any side effects however I've been on it so long it would be hard to know what's the pill/just me now.
Took microgynon 30 for around 4 years and had no side effects - everything seemed fine. I came off it as no longer wanted to use contraception and again, everything was fine. Around 6 months later I started taking this again however the side effects were more severe this time. The most severe was the impact on my mood/emotions. I would be really low for months and months with no explanation and cry out of nowhere. It really didn’t suit me the second time around and ended up looking into other methods of contraception instead of hormonal because of the effect it had.